Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 160, NWS Lake Charles, LA

November 28, 2008Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 28, 2008, 8:50 PM CST for Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2008, 8:50 PM CST (02:50 UTC)
Expired
Nov 28, 2008, 9:45 PM CST
In force
55 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Beauregard Parish, LA, Vernon Parish, LA, Newton County, TX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 3:02 PM CST, 5 hours 48 minutes earlier.

Area forecast discussion, Nov 28, 3:02 PM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
302 PM CST FRI NOV 28 2008

.SYNOPSIS...
A FRONTAL WAVE CYCLONE VICINITY LUFKIN WILL DEEPEN THIS EVENING AS
IT BEGINS ITS JOURNEY TO THE NORTHEAST. A COLD FRONT TRAILS THIS
FRONTAL WAVE INTO SOUTH TEXAS.

THE WAVE CYCLONE WILL ENTER CENTRAL MISSISSIPPI SATURDAY MORNING...
WITH AN ATTENDANT COLD FRONT STRETCHING SOUTHWEST THROUGH LAFAYETTE
THROUGH CORPUS CHRISTI. THE WAVE CYCLONE WILL CONTINUE NORTHEAST...
REACHING ATLANTA BY SATURDAY EVENING...WITH THE ATTENDANT COLD FRONT
STRETCHING THROUGH HOUMA THROUGH BROWNSVILLE.

FURTHER-UP...THE SUBTROPICAL JET (OR PINEAPPLE EXPRESS) WILL CORE
THROUGH LOWER BAJA CALIFORNIA TO ACROSS SOUTHEAST LOUISIANA. FURTHER
NORTH...A DEEP MIDWEST TROUGH WILL FURTHER DEEPEN SOUTH WHILE
TRAVELING EAST...STEEPENING THE THICKNESS GRADIENT NEAR THE GULF
SEGMENT OF THE SUBTROPICAL JET...A SALIENT JETSTREAK MOVING THROUGH
THE NORTHERN TIER OF THE FORECAST AREA WILL BE THE RESULT.

&&

.DISCUSSION...
THE WARM CONVEYOR BELT IS IN PLACE ACROSS THE WESTERN UPPER GULF
COAST STATES...AS BAY-OF-CAMPECHE AIR FLOWS IN ON AN UPGLIDING
SOUTHERLY AIR CURRENT. THE GENTLE UPGLIDING BECOMES MORE ABRUPT UPON
NEARING THE WARM FRONT WHICH SPOKES EAST FROM THE LUFKIN WAVE CYCLONE.

IN GENERAL...THE AIR COLUMN CAN BE CHARACTERIZED BY LIMITED
POTENTIAL INSTABILITY...ADEQUATE FRONTAL LIFT...AND ABUNDANT
MOISTURE. THE WARM-FRONTAL RAIN SHIELD WITH EMBEDDED THUNDERSTORMS
WILL DRIFT SOUTH THIS EVENING...BECOMING MORE ORGANIZED AS IT TAKES
ON A NORTHEAST-TO-SOUTHWEST ORIENTATION...IN RESPONSE TO THE WAVE
CYCLONE TRAVELING OFF TO THE NORTHEAST.

FOR OVERNIGHT INTO TOMORROW MORNING...THE GFS DEPICTS A SALIENT
JETSTREAK...ITS ASSOCIATED MESO-SCALE LIFT PHASING IN WITH THE
FRONTAL LIFT. THE COMPUTED EXPLOSIVE RELEASE OF THE LIMITED
POTENTIAL INSTABILITY (ALONG WITH INCREASING WESTERLY SHEAR)...
WILL ORGANIZE THE PRE-FRONTAL THUNDERSTORMS...ESPECIALLY ACROSS
SOUTH CENTRAL LOUISIANA AND ACROSS THE ENTIRE COASTAL WATERS.
LOCALIZED HEAVY RAIN IS LIKELY. DAMAGING WINDS CANNOT BE RULED
OUT. HOWEVER...DECIDED NOT TO INCLUDE SEVERE WORDING IN ZONE PACKAGE.
ONLY LOCALIZED HEAVY RAIN.

WITH PASSAGE OF FRONT...THE POTENTIAL INSTABILITY WILL BE REPLACED
BY POTENTIAL SYMMETRIC INSTABILITY...LIGHT WRAP-AROUND RAIN WILL
BE THE RESULT...HEAVIEST NEAR THE FRONT. THE RAIN WILL BE COMING
TO AND END...FROM NORTHWEST TO SOUTHEAST BY LATE TOMORROW EVENING.

&&

.MARINE...
THE ACTUAL TIDES ARE RUNNING ABOUT A FOOT ABOVE THE PREDICTED LUNAR
TIDES...DUE TO FRESH SOUTHERLY WINDS. THE WIND WAVE PERIOD IS
RUNNING AROUND 5 SECONDS.

A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS ON
SATURDAY. NUMEROUS PRE-FRONTAL SHOWERS AND THUNDERSTORMS...SOME ON
THE STRONG SIDE...CAN BE EXPECTED.

VERY STEEP SEAS WILL BE FOUND IN WAKE OF FRONT...AS NORTHERLY WIND
WAVES COLLIDE WITH SOUTHERLY SWELLS.

A SMALL CRAFT ADVISORY IS LIKELY ON SUNDAY. A GALE WARNING IS
POSSIBLE ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  61  68  49  67  40 /  80  20  20   0   0
KBPT  59  66  48  68  39 /  80  20  20   0   0
KAEX  56  65  46  60  41 /  90  20  20   0   0
KLFT  62  68  50  65  40 /  80  80  30   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
TRARES
&&
Hazardous weather outlook, Nov 28, 3:38 PM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 PM CST FRI NOV 28 2008

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-291200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
338 PM CST FRI NOV 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS
EVENING...AS A COLD FRONT ENTERS THE LAKES REGION JUST AFTER
MIDNIGHT. LOCALIZED HEAVY RAINFALL IS EXPECTED. ALSO...LOCALIZED
SEVERE WEATHER IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY-MORNING SHOWERS AND THUNDERSTORMS WILL BE COMING TO AN
END BY NOON...AS THE COLD FRONT EXITS INTO SOUTHEAST LOUISIANA.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:57 AM CSTSmall Craft AdvisoryLCH68 hr
Nov 29, 8:19 AM CSTSpecial Marine WarningLCH116 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.